MAUDE Adverse Event Report: NEURO - VILLALBA ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

NEURO - VILLALBA ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number 3708660
Medical Device Problem Code High impedance (1291)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
See previously reported events under rr # 6000153-2019-00015, and 6000153-2019-00017.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was stated the patient was having routine battery replacement for eri status.A manufacturing representative (rep) attended the case.Prior to the ins change, it was noted contacts case and 3 and case and 11 were high.During the ins change the impedances showed high values on case and 3 case and 1 and all bipolar configurations.The right side showed high impedances on all contacts.The hcp disconnected and reconnected both channels, at which time the left side continued to show high values on case and 3 case and 1 and all bipolar configurations.The right side went back to baseline which was on case and 11 high.The hcp was with the patient post-op as they were about to be discharged and in checking impedances again indicated summary tab showed contacts 0, 2, and 3 with xs and "avoid" and contact 1 was red and "not used." in electrode tab, c-3 and c-1 show "high" but c-2 and c-0 show 757 ohm; all bipolar pairs show "high" with red x's.The hcp stated the patient was currently programmed on c-0 and it was inquired if they had to turn the ins off due to these impedance readings.It was reviewed that if the patient was currently programming on c-0, it appeared that the pair was ok to use if impedance was within normal range.It was also reviewed that even if the patient were programmed on any of the "high" pairs, it wouldn't do harm to the ins but that high impedances conserve battery life.It would be unlikely that the patient would receive therapy.It was stated they may look at adding contact 2 into programming when the patient returns to the office.Upon reviewing history for original base line high impedance, it was indicated that on (b)(6) 2015 impedances were abnormal and that in (b)(6) 2015, impedances were documented as case and 2, 3, 10, and 11 as high with no known reason for this.(b)(6) 2017 impedances were documented as case and 3 as high with no known reason why.
 
Additional Manufacturer Narrative
Product id: 3708660, serial# (b)(4), implanted: (b)(6) 2013, product type: extension.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received that the patient was still programmed using case and 0, since that combination did not have an impedance issue and the patient was stated to be receiving therapy.No further information was available.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
NEURO - VILLALBA
call box 6001
villalba PR 00766
MDR Report Key9373817
Report Number6000153-2019-00019
Device Sequence Number3091188
Product Code MHY
UDI-Device Identifier00613994749116
UDI-Public00613994749116
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2016
Device Model Number3708660
Device Catalogue Number3708660
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2019
Supplement Date Received by Manufacturer12/02/2019
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date12/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight64